A Case of Quinacrine-induced Psychosis: Case Report

(E-pub Ahead of Print)

Author(s): Anangamanjari Pedapudi*, Jonathan Stewart, Ankita Patel

Journal Name: Current Drug Safety


Become EABM
Become Reviewer
Call for Editor

Abstract:

Quinacrine is an older antimalarial drug that remains in use for a variety of illnesses including treatment resistant giardiasis. We report a patient with no prior psychiatric history who developed mild, prodromal psychiatric symptoms when treated with quinacrine for treatment resistant giardiasis. Symptoms resolved when the drug was stopped, recurred with greater severity (requiring involuntary psychiatric hospitalization) when restarted and promptly resolved again when finally stopped. Although quinacrine remains in use today, providers may be unaware of its potential for serious neuropsychiatric toxicity.

Keywords: Quinacrine, quinolines, psychosis, adverse drug reaction, case report

Rights & PermissionsPrintExport Cite as

Article Details

Published on: 04 October, 2020
(E-pub Ahead of Print)
DOI: 10.2174/1574886315666201005103142
Price: $95

Article Metrics

PDF: 132